Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Rash over entire stomach area after umbilical hernia operation. What could be the reason?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Just had a umbilical hernia operation two weeks ago and I have developed a severe rash over my entire stomach area. Is the treatable or does the mesh have to be removed ? If it does have to be removed how long do I have to wait?
Posted Sat, 23 Nov 2013 in Abdominal Pain
Answered by Dr. Deepak Kishore Kaltari 35 minutes later
Brief Answer: Rarely requires removal of mesh. Detailed Answer: Greetings of the day Presence of rash itself does not imply infected mesh. It could be just an allergic reaction to the dressing used or it could be Surgical site infection. In most of the times surgical site infection responds to antibiotics. The clinical decision depends on visual inspection of abdomen and surgical site. It rarely requires removal of the meshes. Clinical decision depends on visual inspection. I hope I have cleared your doubts. In case you need further assistance, Kindly get back to me. Take care Regards Dr Deepak Kishore Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor